Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 8, 2012Bartow County, Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2012, 6:16 PM EDT for Bartow County, Floyd County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 6:16 PM EDT (22:16 UTC)
Expired
Aug 8, 2012, 6:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS82 KFFC 082216
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT WED AUG 8 2012

GAZ019-020-030-082245-
616 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN POLK...BARTOW AND FLOYD COUNTIES UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROME TO SENEY...MOVING NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS POLK...BARTOW AND FLOYD COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SENEY...VAN WERT...
ROCKMART...ARAGON...TAYLORSVILLE...LINDALE...ROME...COOSA...
EUHARLEE...KINGSTON...CASSVILLE...ADAIRSVILLE...SHANNON...PINSON AND
ARMUCHEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3442 8523 3444 8518 3454 8513 3452 8509
      3447 8509 3446 8511 3443 8509 3442 8511
      3440 8509 3439 8498 3440 8492 3430 8479
      3397 8503 3422 8538
TIME...MOT...LOC 2217Z 206DEG 6KT 3430 8519 3415 8509

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:42 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 8, 3:42 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT WED AUG 8 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS CHC FOR DEEP CONVECTION THIS AFTERNOON AND
THURSDAY AFTERNOON. OVERALL LARGE SCALE PATTERN CONTINUES TO BE
DOMINATED BY LONGWAVE RIDGE IN THE WRN CONUS AND LONGWAVE TROUGH IN
THE EAST. SO FAR TODAY...CONVECTION HAS BEEN ISOLATED. HAVE DROPPED
NEAR TERM POPS BUT HAVE KEPT SLT CHC IN MOST PLACES. ANY CONVECTION
SHOULD DISSIPATE BY 03Z EXCEPT FOR POSSIBLY THE FAR SE COUNTIES. 12Z
MODELS SHOW SOME SORT OF SHORTWAVE TROUGH MOVING THROUGH THE BASE OF
THE LW TROUGH JUST TO OUR WEST THURSDAY...THOUGH THE GFS IS BY FAR
THE STRONGEST DEPICTING ITS INTENSITY. HPC QPF/POP GUIDANCE SEEMS TO
HAVE A GOOD HANDLE ON THIS. WITH WIDESPREAD CLOUDS AND SCT SHRA...
INSTABILITY MAY BE LIMITED FOR MUCH SVR CONVECTION. MAV TEMPS HAVE
DONE EXCEEDINGLY WELL THE LAST 30 DAYS. HAVE WEIGHTED HEAVILY TOWARD
PERSISTENCE AND BIAS-ADJUSTED MAV FOR TEMPS BUT TWEAKED TEMPS BASED
ON EXPECTED CLOUD/PRECIP COVERAGE.

SNELSON

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHNAGES EXPECTD TO THE EXTENDED FORECAST. MODELS IN GOOD
AGREEMENT ON CUT OFF LOW DEVELOPING VICINITY OF GREAT LAKES FRIDAY
INTO SATURDAY. THERE IS SOME DISAGREEMENT BETWEEN MODELS ON HOW
FAR SOUTH THIS LOW WILL DEVELOP...HOWEVER IT STILL LOOKS LIKE THE
DEEPENING EASTERN STATES TROUGH WILL PUSH THE SURFACE FRONT INTO
CENTRAL OR SOUTH GEORGIA FRIDAY NIGHT INTO SATURDAY. WITH DRIER
AIR MOVING IN AND ONLY WEAK INSTABILITY AVAILABLE...HAVE LEFT POPS
OUT FOR MUCH OF THE CWA SATURDAY NIGHT THROUGH SUNDAY NIGHT.
MOISTURE RETURNING AGAIN BY MONDAY WITH INCREASING SOUTHERLY
FLOW...SO MAINLY DIURNAL POPS HAVE BEEN INCLUDED. SOMEWHAT COOLER
TEMPERATURES OVER THE WEEKEND...ESPECIALLY OVERNIGHT LOWS.

01

&&

.AVIATION...
18Z UPDATE...
TSRA COVERAGE SO FAR HAS BEEN NIL TO ISOLD TODAY. EXPECT MOST AREAS
TO REMAIN THIS WAY THROUGH THE REST OF THE AFTERNOON AND OVERNIGHT.
STRATUS THAT FORMED THIS MORNING NOT LIKELY THURS MORNING. ONLY
PATCHY MVFR VSBYS POSSIBLE AT AIRPORTS PRONE TO RADIATIONAL COOLING.
BETTER CHC FOR SHRA/TSRA THURS AFTERNOON AS DISTURBANCE APPROACHES
FROM THE WEST. HAVE ADDED PROB30 FOR TSRA TO ATL FOR 19-23Z BUT
COULD BE SOONER. WILL NEED TO MONITOR THIS. WINDS WILL KEEP A WEST
COMPONENT THROUGH THE AFTERNOON AND INTO THURSDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  89  71  88 /  20  30  40  60
ATLANTA         74  88  72  85 /  20  40  40  60
BLAIRSVILLE     64  83  67  83 /  20  40  40  60
CARTERSVILLE    70  88  70  86 /  20  40  40  60
COLUMBUS        74  90  73  88 /  20  50  40  50
GAINESVILLE     71  87  70  86 /  20  30  40  60
MACON           73  89  72  89 /  20  40  30  50
ROME            71  89  70  87 /  20  30  40  60
PEACHTREE CITY  70  88  70  86 /  20  40  40  60
VIDALIA         75  90  74  88 /  30  30  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....01
AVIATION...SNELSON
Hazardous weather outlook, Aug 8, 5:04 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT WED AUG 8 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-092115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
504 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING.

.SYNOPSIS...
A VERY MOIST AIR MASS REMAINS ACROSS NORTH AND CENTRAL GEORGIA.
ALSO...WEAK DISTURBANCES ALOFT CONTINUE TO APPROACH THE FORECAST
AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DOES DEVELOP WILL
BE BRIEF GUSTY WINDS...FREQUENT LIGHTNING ...AND LOCALLY HEAVY
RAIN WITH ANY THUNDERSTORM.

.DISCUSSION...
WEAK UPPER LEVEL DISTURBANCES WILL AID IN THE DEVELOPMENT OF
ISOLATED THUNDERSTORMS THIS EVENING. WITH ONLY WEAK TO MODERATE
INSTABILITY AVAILABLE...STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
HOWEVER THE SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY
DOWNPOURS AND LOCALIZED STREET FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ENERGY FROM AN UPPER LEVEL SHORT WAVE WILL BE CLOSE ENOUGH TO
PRODUCE SCATTERED THUNDERSTORMS THROUGH FRIDAY NIGHT. THE SHORT
WAVE WILL PUSH A SURFACE FRONT THROUGH THE AREA ON SATURDAY...WITH
SOME DRYING NOTED SATURDAY AND SUNDAY BEHIND A SURFACE FRONT.
THIS SHOULD LIMIT THUNDERSTORM DEVELOPMENT TO MAINLY ISOLATED OVER
MUCH OF THE FORECAST AREA SATURDAY THROUGH SUNDAY. THUNDERSTORM
COVERAGE WILL INCREASE TO SCATTERED ACROSS CENTRAL GEORGIA ON
MONDAY AND SPREAD NORTHWARD THROUGH MIDWEEK AS MOISTURE RETURNS TO
THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 8, 5:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT WED AUG 8 2012

GAZ025-082200-
531 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN JACKSON COUNTY UNTIL 600 PM EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY STRONG THUNDERSTORM NEAR PEACH STATE SPEEDWAY.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
JACKSON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CENTER...BEAR CREEK RESERVOIR...ARCADE...NICHOLSON...
APPLE VALLEY...JEFFERSON...PEACH STATE SPEEDWAY...COMMERCE...
HOSCHTON...BRASELTON...PENDERGRASS...TALMO AND MAYSVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3425 8357 3426 8348 3416 8336 3412 8335
      3405 8339 3404 8336 3399 8347 3400 8350
      3397 8354 3404 8358 3406 8370 3405 8371
      3407 8377 3413 8382 3429 8362
TIME...MOT...LOC 2131Z 115DEG 1KT 3417 8358
Special weather statement, Aug 8, 5:41 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT WED AUG 8 2012

GAZ016-082300-
541 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE COUNTY UNTIL
700 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT BETWEEN ONE TO TWO AND A HALF INCHES OF RAIN HAD FALLEN IN
PORTIONS OF WHITE COUNTY OVER THE LAST 2 HOURS...MOSTLY IN THE
LEAF...MOSSY CREEK...AND ANNA RUBY FALLS AREAS.

RUNOFF FROM THESE STORMS WILL CAUSE RISES OF SMALL CREEKS AND
STREAMS...PONDING ON PAVED AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS WHITE COUNTY...INCLUDING AREAS AROUND LOW GAP
SHELTER...WHITLEY GAP SHELTER...SMITHGALL WOODS CONSERVATION
AREA...UNICOI STATE PARK...ANNA RUBY
FALLS...ROBERTSTOWN...HELEN...SAUTEE...LEAF...MOSSY
CREEK...QUALATCHEE LAKE...CAMP COLEMAN LAKE AND CLEVELAND.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO NUISANCE FLOODING.

&&

LAT...LON 3476 8363 3468 8363 3465 8365 3463 8363
      3459 8365 3454 8362 3450 8367 3450 8377
      3452 8378 3450 8384 3453 8383 3456 8387
      3472 8386 3473 8383 3478 8382 3480 8369
TIME...MOT...LOC 2136Z 021DEG 1KT 3464 8375
Special weather statement, Aug 8, 6:00 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT WED AUG 8 2012

GAZ025-082330-
600 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JACKSON COUNTY
UNTIL 730 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY STRONG THUNDERSTORM NEAR PEACH STATE SPEEDWAY.

THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY RAIN...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS IT MOVES ACROSS JACKSON COUNTY THROUGH 630 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE PEACH STATE SPEEDWAY...HOSCHTON...
BRASELTON...PENDERGRASS...TALMO...MAYSVILLE...JEFFERSON...CENTER...
BEAR CREEK RESERVOIR...ARCADE...NICHOLSON... APPLE VALLEY AND
COMMERCE.

HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND RISES
IN SMALL CREEKS AND STREAMS. RADAR ESTIMATES THAT OVER AN INCH AND A
HALF OF RAIN HAS FALLEN OVER PORTIONS OF CENTRAL JACKSON COUNTY IN
THE LAST HOUR.

&&

LAT...LON 3425 8357 3426 8348 3416 8336 3412 8335
      3405 8339 3404 8336 3399 8347 3400 8350
      3397 8354 3404 8358 3406 8370 3405 8371
      3407 8377 3413 8382 3429 8362
TIME...MOT...LOC 2158Z 309DEG 1KT 3415 8354
Special weather statement, Aug 8, 6:01 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT WED AUG 8 2012

GAZ036-037-082230-
601 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN OCONEE AND CLARKE COUNTIES UNTIL 630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WATKINSVILLE...MOVING NORTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
OCONEE AND CLARKE COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SALEM...EASTVILLE...FARMINGTON...NORTH
HIGH SHOALS...BOGART...BISHOP...WATKINSVILLE...ROSE HILL...BEECHWOOD
HILLS...STATE BOTANICAL GARDEN OF GEORGIA...JAMES HOLLAND YOUTH
SPORTS COMPLEX...WESTGATE PARK...SANDY CREEK RECREATION AREA...
WINTERVILLE AND WHITEHALL. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3400 8326 3395 8328 3391 8324 3382 8330
      3379 8328 3374 8329 3370 8341 3372 8344
      3380 8349 3385 8357 3391 8363 3398 8352
      3400 8350 3399 8347 3404 8339
TIME...MOT...LOC 2202Z 244DEG 4KT 3386 8343
Special weather statement, Aug 8, 6:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT WED AUG 8 2012

GAZ023-082230-
605 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HALL COUNTY UNTIL 630 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLERMONT...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HALL COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CLERMONT...MURRAYVILLE...LULA AND GAINESVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3450 8377 3451 8366 3444 8361 3439 8366
      3436 8367 3432 8365 3426 8390 3445 8394
      3446 8392 3447 8393 3446 8389 3450 8384
      3452 8378
TIME...MOT...LOC 2205Z 346DEG 7KT 3445 8382
Special weather statement, Aug 8, 6:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT WED AUG 8 2012

GAZ019-020-030-082245-
616 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN POLK...BARTOW AND FLOYD COUNTIES UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROME TO SENEY...MOVING NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS POLK...BARTOW AND FLOYD COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SENEY...VAN WERT...
ROCKMART...ARAGON...TAYLORSVILLE...LINDALE...ROME...COOSA...
EUHARLEE...KINGSTON...CASSVILLE...ADAIRSVILLE...SHANNON...PINSON AND
ARMUCHEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3442 8523 3444 8518 3454 8513 3452 8509
      3447 8509 3446 8511 3443 8509 3442 8511
      3440 8509 3439 8498 3440 8492 3430 8479
      3397 8503 3422 8538
TIME...MOT...LOC 2217Z 206DEG 6KT 3430 8519 3415 8509

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:12 PM EDTFlash Flood WarningFFCBanks, Jackson, Madison2 hr
Aug 7, 8:58 PM EDTSpecial Weather StatementFFCJones, Monroe62 min
Aug 8, 4:18 PM EDTSpecial Weather StatementFFCWhite27 min
Aug 8, 4:38 PM EDTSpecial Weather StatementFFCWhite37 min
Aug 8, 5:10 PM EDTSpecial Weather StatementFFCHall35 min
Aug 8, 5:16 PM EDTSevere Thunderstorm WarningFFCBanks, Hall44 min
Aug 8, 5:31 PM EDTSpecial Weather StatementFFCJackson29 min
Aug 8, 5:41 PM EDTSpecial Weather StatementFFCWhite79 min
Aug 8, 6:00 PM EDTSpecial Weather StatementFFCJackson90 min
Aug 8, 6:01 PM EDTSpecial Weather StatementFFCClarke, Oconee29 min
Aug 8, 6:05 PM EDTSpecial Weather StatementFFCHall25 min
Aug 8, 6:27 PM EDTSpecial Weather StatementFFCClarke, Oconee63 min
Aug 8, 6:30 PM EDTSpecial Weather StatementFFCWhitfield30 min
Aug 8, 6:34 PM EDTSpecial Weather StatementFFCHall26 min
Aug 8, 6:47 PM EDTSpecial Weather StatementFFCBarrow28 min
Aug 8, 7:01 PM EDTSpecial Weather StatementFFCWhitfield29 min
Aug 8, 7:16 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Walton29 min
Aug 8, 7:38 PM EDTSpecial Weather StatementFFCGordon37 min
Aug 8, 7:41 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett, Walton34 min
Aug 8, 7:55 PM EDTSpecial Weather StatementFFCChattooga35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.